Hello there

I couldn't come up with a decent title...

The past couple of weeks have been difficult to say the least. The eye tics haven't got any better. Every time I find a coping mechanism, it throws something else at me. I didn't even think it was possible but now my eyes are actually de-focussing and I am certain it is a tic because I had an eye test last month and it all looked great physically. I have got pain in my eyes, the muscles around them and I keep getting headaches. I am very worried about the strength of the tics. Could they damage my eyes permanently? There is definitely a lot of strain being put on them at the moment.

It has been snowing as well which only added to my problems. When your eyes are blurry, it is difficult to see where the kerb ends and the road begins. When both of these are buried in 8 inches of snow, that makes things that much harder! Snow puts me in a bad mood anyway. I hate the stuff. I am too hyper to spend too much time in the house! Ralph hasn't particularly enjoyed our recent snow either. He hasn't come near me the entire time!

Anyway I am hoping that this will all stop soon. I have a meds review next week and because my mood has stabilized on the current medication, I will possibly be trying the aripiprazole one more time. I have decided this is the 100% last time though. If I get the side-effects as bad as I did last time, I will not stay on it. The tic reduction was not amazing enough to warrant 24/7 nausea, dizziness, headaches and exhaustion! I seem to react to these things. The fluoxetene (AKA Prozac) has not had any negative effects on me at all, but I hear that other people have had a nightmarish time on it. Everyone is different after all.

With great thanks to the Windows narrator and speech recognition services which have helped me to type this!

1 Reply

oldestnewest
  • Firstly, I suggest that you see your optian, not the guy who tries to sell you some Ted Baker specs but he guy who's done the medical training. I know I have found my dentist very helpful in trying to curb the damage me and my tics have done to my teeth, you know, grinding, gnashing, obbessive brushing etc. If your optian is good they should be able to see if any damage has been done to your eyes and may have some tips or ideas that may help you, it was Dr Dublin the dentist who suggested the gum sheild thingy, sensodyne toothpaste and a soft tooth brush. My eyes do strange things, my eyes have been ticcing away, but not to the extent that yours have been recently for yonks. When I was small I had a bad squint, I had it corrected when I was about 5 or 6 so I don't think I've ever had proper 3d vision which does make me somewhat clumbsy, you should see me play netball ! I think also because of the difference in my vision this does create it's own tics,left eye is slightly long sighted and the right a bit short sighted, when I was on risperidone my right eye became a bit worse so if I concentrated and used both eyes at once one side of my field of vision was ok and the other blurry, that was quite a while ago now and my right eye is still blurry....and that's with my specs on, next time you see me have a look at my specs and then you'll see. But despite only being able to use one eye at a time and doing squinty, blinky and eye rolling tics in my teens I was on the county shooting team in the Army Cadets, the only girl as well!

You may also like...